Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla's Effect on Liver?
Mar 2, 2009

HIV pos. on Atripla almost 2 years (undetectable), HCV in remission(undetectable ) following 48 weeks of (terrible) Pegylated Interferon Alpha therapy w/ ribavirin) (6 mos. post-therapy test coming up). So, will long term, totally adherent use of Atripla cause liver problems down the road/ Also, what is a good bmi for someone HIV positive? same as anybody else? Thank you for your precious time and helping all of us. You're the BEST!

Response from Dr. McGovern

I am so happy to hear about your undetectable HCV viral load - hope you will get a great result at 6 months post treatment. You deserve it!

Atripla is a great medication for HIV. It is also one of my favorite choices for patients with liver disease.

Several studies show that suppression of HIV virus is good for the liver as well - I suspect that is because suppression of HIV also leads to lower levels of inflammatory hormones that circulate in the body.

Finally, yes a good BMI for an HIV positive person is the same as for anyone else. I discuss BMI with my patients because I want their weight to be within the optimal BMI (body mass index) for their height and weight. I am concerned about any of my patients who are overweight. This can lead to fatty liver disease (and diabetes, heart disease, etc). Stay trim and exercise!!!!



Previous
Recently diagnosed hiv&hepc
Next
Hepatitis symptoms

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement